Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 9, 2006, 5:29 AM CDT for Jasper County, McDonald County, Newton County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2006, 5:29 AM CDT (10:29 UTC)
- Expired
- May 9, 2006, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Jasper County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:18 AM CDT | FLASH FLOOD | 1 S Joplin, MO | MINOR STREET FLOODING WAS REPORTED IN JOPLIN ALONG THE JASPER AND NEWTON COUNTY LINE. |
| May 9, 6:18 AM CDT | FLASH FLOOD | Neosho, MO | NUMEROUS REPORTS OF MINOR FLOODING AROUND THE NEOSHO AREA. SPECIFICALLY...BAXTER AND WEST SPRING STREET WERE CLOSED DUE TO FLOODING. ALSO...BIG SPRING PARK WAS FLOODED. HIGHWAY M EAST OF GRANBY WAS CLOSED DUE TO FLOODING. HIGHWAY 86 BETWEEN NEWTONIA AND STARK |
| May 9, 6:24 AM CDT | FLASH FLOOD | Neosho, MO | MINOR FLOODING REPORTED IN NEOSHO CITY LIMITS. LAW ENFORCEMENT HAS CLOSED W. SPRING STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 091037 FFWSGF MOC097-119-145-091630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 529 AM CDT TUE MAY 9 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... JASPER COUNTY IN SOUTHWEST MISSOURI. MCDONALD COUNTY IN SOUTHWEST MISSOURI. NEWTON COUNTY IN SOUTHWEST MISSOURI. * UNTIL 1130 AM CDT. * AT 525 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE MOVING ACROSS THE WARNED AREA THROUGH 7 AM. DOPPLER RADAR ESTIMATED THAT RAINFALL RATES OF ONE TO LOCALLY TWO INCHES PER HOUR WERE FALLING ACROSS SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. THESE STORMS WILL BE MOVING ACROSS SOUTHERN JASPER...NEWTON AND MCDONALD COUNTIES BY 6 AM AND PRODUCE LOCALLY ONE TO THREE INCHES OF RAINFALL. THE GREATEST THREAT OF FLASH FLOODING WILL BE ASSOCIATED WITH THE COMMUNITIES OF NEOSHO AND JOPLIN WHERE THE LOCAL CITIES ARE PRONE TO FLASH FLOODING. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CARTHAGE...JOPLIN...NEOSHO...PINEVILLE...AIRPORT DRIVE... ANDERSON...CARL JUNCTION...CARTERVILLE...DIAMOND...DUENWEG... DUQUESNE AND FAIRVIEW. ALTHOUGH THE LOCAL AREA HAS BEEN IN A DROUGHT SINCE LAST YEAR...THESE STORMS MOVING ACROSS THE AREA ARE PRODUCING VERY HIGH RAINFALL RATES...AND WITH THE LOCAL HEAVY RAINFALL WE HAVE HAD RECENTLY...FLASH FLOODING IS BECOME MORE OF A PROBLEM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3722 9407 3650 9409 3649 9458 3723 9458 $$ JLT
3 follow-up statements
000 WGUS73 KSGF 091143 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 635 AM CDT TUE MAY 9 2006 MOC097-119-145-091630- JASPER MO-NEWTON MO-MCDONALD MO- 635 AM CDT TUE MAY 9 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JASPER...MCDONALD AND NEWTON COUNTIES UNTIL 1130 AM CDT... AT 633 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MINOR FLOODING IN THE TOWNS OF NEOSHO AND JOPLIN AS OF 630 AM. SPECIFICALLY...STREET FLOODING WAS OCCURRING AROUND JOPLIN...AND IN NEOSHO...BAXTER STREET AND THE BIG SPRING PARK HAD MINOR FLOODING. DOPPLER RADAR ESTIMATED THAT BETWEEN ONE AND TWO INCHES OF RAIN FELL BETWEEN NEOSHO AND JOPLIN SINCE 530 AM...WITH LOCALLY HIGHER AMOUNTS. THE HEAVIEST OCCURRED ACROSS SOUTHERN JOPLIN NEAR THE TOWN OF LEAWOOD...AND IN THE COMMUNITY OF DIAMOND. SOME OF THE LOCAL CREEKS THAT WILL BE DIRECTLY AFFECTED BY THE FLOODING ARE...SHOAL CREEK...FIVEMILE CREEK...WARREN BRANCH...BAYNHAM BRANCH AND JONES CREEK. AN ADDITIONAL ONE HALF INCH OF RAIN WILL FALL ACROSS THE WARNED AREA THROUGH 8 AM. MOST OF THE RAINFALL SHOULD END BY 8 AM...WITH RUNOFF OF THE EXCESSIVE RAINFALL CONTINUING THROUGH MID MORNING. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3722 9407 3650 9409 3649 9458 3723 9458 $$ JLT
000 WGUS73 KSGF 091236 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 730 AM CDT TUE MAY 9 2006 MOC097-119-145-091630- JASPER MO-NEWTON MO-MCDONALD MO- 730 AM CDT TUE MAY 9 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JASPER...MCDONALD AND NEWTON COUNTIES UNTIL 1130 AM CDT... AT 727 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN AND AROUND THE JOPLIN AND NEOSHO AREAS OF SOUTHWEST MISSOURI. SINCE 530 AM...LOCALLY ONE TO TWO INCHES OF RAIN FELL ACROSS NORTHERN NEWTON COUNTY...AND EXTREME SOUTHERN JASPER COUNTY. SPECIFICALLY AREAS ALONG SHOAL CREEK HAVE RECEIVED NEARLY TWO INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS. ALTHOUGH THE HEAVIEST RAINFALL HAS SHIFTED EASTWARD...AND THE RAIN WILL TAPER OFF BY 8 AM...THE EXCESSIVE RAINFALL WILL LIKELY KEEP FLOODING ACROSS THESE AREAS THROUGH LATE MORNING. AS OF 730 AM...STREET FLOODING CONTINUES AROUND THE JOPLIN AREA. ALSO THE CITY OF NEOSHO REPORTS STREET FLOODING ON BAXTER STREET...AND SPRING STREET. ALSO THE BIG SPRING PARK IS FLOODING. IN ADDITION...WATER WAS FLOWING OVER HIGHWAY 86 BETWEEN RACINE AND REDING MILLS...ALONG WITH LOW LYING AREAS ON HIGHWAY NN NORTHWEST OF NEOSHO. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3722 9407 3650 9409 3649 9458 3723 9458 $$ JLT
000 WGUS73 KSGF 091341 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 AM CDT TUE MAY 9 2006 MOC119-091340- MCDONALD MO- 830 AM CDT TUE MAY 9 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MCDONALD COUNTY HAS BEEN CANCELLED... ONLY MINOR FLOODING IS EXPECTED ACROSS MCDONALD COUNTY...AND RAINFALL AMOUNTS HAVE BEEN LESS THAN ONE INCH SINCE THE RAIN BEGAN EARLIER THIS MORNING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3722 9407 3676 9409 3676 9459 3723 9458 $$ MOC097-145-091630- JASPER MO-NEWTON MO- 830 AM CDT TUE MAY 9 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JASPER AND NEWTON COUNTIES UNTIL 1130 AM CDT... AT 825 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING WAS OCCURRING AROUND THE COMMUNITIES OF JOPLIN AND NEOSHO. SPECIFICALLY...HIGHWAY NN...NORTHWEST OF NEOSHO WAS FLOODED. ALSO...HIGHWAY 86 BETWEEN STARK CITY AND NEWTONIA WAS FLOODED. HIGHWAY M...EAST OF GRANBY WAS FLOODED. SPRING STREET IN NEOSHO WAS CLOSED DUE TO THE FLOODING. ALTHOUGH THE RAIN HAS ENDED ACROSS THE WARNED AREA...RUNOFF FROM THE EXCESSIVE RAINFALL IS STILL OCCURRING AND WILL CONTINUE THROUGH THE LATE MORNING. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3722 9407 3676 9409 3676 9459 3723 9458 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 9, 2:29 AM CDT, 3 hours earlier.
Area forecast discussion, May 9, 2:29 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 AM CDT TUE MAY 9 2006 .DISCUSSION... MAIN FOCUS THIS PERIOD WILL BE WITH CONVECTION AND ASSOCIATED HEAVY RAIN/FLOODING POTENTIAL AND SEVERE POTENTIAL TODAY. CURRENTLY...40 TO 50 KT VEERED LOW LEVEL JET ACROSS OKLAHOMA POINTED AT SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS MORNING. CONVECTIVE COMPLEX REALLY TAKING SHAPE ACROSS SOUTHERN KANSAS AND STARTING TO DEVELOP INTO MORE OF A TRAINING PATTERN AS LOW LEVEL JET VEERS. EXPECTING THIS ACTIVITY TO TRAVERSE EASTWARD INTO THE WESTERN CWA THIS MORNING WHERE PW VALUES OF 1.2 TO 1.4 EXIST. CURRENTLY HAVE A FLOOD WATCH OUT FOR FIRST 2 TIERS OF COUNTIES AND AT THE MOMENT THIS LOOKS GOOD. EVOLUTION OF THE MCS THIS MORNING WILL HAVE A GREAT IMPACT ON THE CONVECTIVE OUTLOOK FOR THIS AFTEROON AND EVENING ACROSS THE AREA. IF THE CONVECTIVE COMPLEX CURRENTLY OVER KANSAS KEEPS CLOUD COVER AND RAIN IN MOST OF THE DAY OVER THE AREA THE LACK OF INSTABILITY SHOULD KEEP STORM REDEVELOPMENT ALONG THE SAGGING COLD FRONT FURTHER SOUTH THAN THE CWA. HOWEVER...IF SOME CLEARING CAN TAKE PLACE THIS AFTERNOON...INSTABILITIES SHOULD INCREASE QUITE A BIT WITH DEW POINTS REACHING THE LOW TO MID 60S AND AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 70S. STORMS SHOULD REDEVELOP GIVEN THIS SCENARIO BY THE MID AFTERNOON ALONG THE FRONT OVER THE CWA. LARGE HAIL...DAMAGING WIND AND AN ISOLATED THREAT FOR TORNADOES COULD NOT BE RULED OUT. THE BEST INSTABILITY IS EXPECTED TO BE OVER THE SOUTHWEST CORNER OF MISSOURI AND EXTENDING SOUTHWARD INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS AHEAD OF THE FRONTAL BOUNDARY. AT THIS POINT IN THE MCS STAGE...DIFFICULT TO TELL WHICH SCENARIO WILL PLAY OUT BUT AM LEANING MORE TOWARDS THE FIRST ONE WITH MAINLY CLOUD COVER AND RAIN CHANCES A GOOD PART OF THE DAY. THAT SAID...DONT PLAN TO TOTALLY IGNORE THE OTHER POSSIBILITY EITHER AND WILL MENTION SEVERE CHANCES IN THE MORNING HWO WITH ABOVE DISCLAIMER. NAM/GFS IN DISAGREEMENT WITH PRECIPITATION FORECAST TONIGHT/WEDNESDAY WITH NAM BRINGING MUCH DRIER AIR IN FASTER AND KEEPING MAIN ACTIVITY OUT OF THE CWA. GFS HAS ANOTHER MCS AFFECTING MAINLY THE SOUTHERN AND EASTERN COUNTIES OF THE CWA LATE TONIGHT AND ENDING THE ACTIVITY WEDNESDAY MORNING. HAVE GONE CLOSER TO THE GFS SOLUTION AS IT HAS BEEN THE BETTER MODEL OF LATE...BUT MANY UNCERTAINTIES EXIST FOR TONIGHTS FORECAST AS DESCRIBED IN THE ABOVE PARAGRAPH. DRIER AIR WORKS INTO THE AREA BY WEDNESDAY EVENING. SEVERAL MORE WAVES OF UPPER LEVEL ENERGY SHOULD ROTATE THROUGH THE CWA AROUND THE UPPER LOW THROUGH THURSDAY HOWEVER MOISTURE LOOKS PRETTY LIMITED FOR MENTION OF ANY SIGNIFICANT CONVECTION. HAVE NOT CHANGED MUCH IN THE LATER PERIODS. UPPER LOW IS PROGGED TO DROP SOUTH INTO THE WESTERN OHIO VALLEY BY SUNDAY WITH COOLER AIR MASS PUSHING INTO SOUTHERN MISSOURI. LINDENBERG && .AVIATION... FOR THE KSGF/KJLN TAFS...LINE OF STORMS OVER KS THIS EVENING WILL MOVE INTO THE AREA OVERNIGHT. SO FAR STORMS HAVE REMAINED FAIRLY LINEAR...AND BELIEVE THE PERIOD OF THUNDERSTORMS WILL BE FAIRLY BRIEF. PRESENT TIMING WOULD BRING THE STORMS INTO THE KJLN BY 800 GMT AND KSGF BETWEEN 0900-1000 GMT. CONDITIONS SHOULD REMAIN VFR...THEN RAPIDLY DETERIORATE TO MVFR/BRIEF IFR LATE TONIGHT AND EARLY TUESDAY MORNING. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH HWY 71 CORRIDOR LATE TONIGHT/TUESDAY AM. KS...FLOOD WATCH LATE TONIGHT/TUESDAY AM. WFO SGF
Hazardous weather outlook, May 8, 11:08 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1108 PM CDT MON MAY 8 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1108 PM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...CAPABLE OF ONE INCH HAIL...WIND GUSTS OF 40 TO 60 MPH...AND HEAVY RAINFALL WHICH MAY LEAD TO AREAS OF FLOODING. THE BEST CHANCES FOR HEAVY RAIN WILL BE IN COUNTIES ALONG THE WESTERN MISSOURI STATE LINE...GENERALLY NORTH OF JOPLIN. AREAS AFFECTED AND TIMING: STRONG THUNDERSTORMS OVER KANSAS WILL CONTINUE TO MOVE EAST AND SOUTHEAST INTO PORTIONS OF THE MISSOURI OZARKS OVERNIGHT. THESE STORMS ARE EXPECTED TO AFFECT PORTIONS OF SOUTHEAST KANSAS BY 1230 TO 130 AM...AREAS FROM OSCEOLA...NEVADA...TO JOPLIN BY 2 TO 3 AM...AND AS FAR EAST AS THE VERSAILLES AND SPRINGFIELD AREAS BY 3 TO 5 AM. IT APPEARS THAT MOST OF THE STORMS WILL AFFECT AN AREA NORTH OF MISSOURI HIGHWAY 60 THROUGH EARLY TUESDAY MORNING. DISCUSSION: AN UPPER LEVEL DISTURBANCE HAS ALLOWED STRONG THUNDERSTORMS TO DEVELOP ALONG A COLD FRONT OVER THE CENTRAL PLAINS. INCREASING MOISTURE WILL MOVE INTO THE AREA AS STRENGTHENING LOW LEVEL SOUTH WINDS DEVELOP OVER THE REGION TONIGHT. WHILE THE STORMS ARE EXPECTED TO BE GRADUALLY WEAKENING LATE TONIGHT...ENOUGH INSTABILITY WILL BE PRESENT TO ALLOW ISOLATED STRONG TO SEVERE STORMS TO PERSIST AS THEY MOVE INTO WESTERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO AT LEAST THE MORNING HOURS ON TUESDAY. WHILE SOME OF THE STRONGER STORMS COULD STILL PRODUCE SOME SMALL HAIL...THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO SOME FLOODING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE THEN FORECAST TO AFFECT THE OUTLOOK AREA LATE TUESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY. THERE IS SOME POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS LATE TUESDAY AFTERNOON INTO TUESDAY EVENING...WITH THE PRIMARY RISKS BEING LARGE HAIL AND POSSIBLY LOCALLY DAMAGING WINDS. HEAVY RAINFALL AMOUNTS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY...PARTICULARLY ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE...WITH EVEN HEAVIER AMOUNTS POSSIBLE IN ISOLATED AREAS. RAINFALL OF THIS MAGNITUDE WOULD LIKELY LEAD TO FLASH FLOODING AS WELL AS SIGNIFICANT RISES AND OR FLOODING ON MANY OF THE LARGER STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... DUE TO THE MARGINAL AND ISOLATED NATURE OF ANY SEVERE WEATHER TONIGHT SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS...LAW ENFORCEMENT OFFICIALS...AND EMERGENCY MANAGERS ARE ASKED TO RELAY ANY REPORTS OF FLOODING OR HAIL TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, May 9, 4:28 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 428 AM CDT TUE MAY 9 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 8 AM CDT THIS MORNING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 1 COUNTY IN SOUTHEAST KANSAS CHEROKEE IN MISSOURI THIS WATCH INCLUDES 6 COUNTIES IN SOUTHWEST MISSOURI BARRY JASPER LAWRENCE MCDONALD NEWTON STONE THIS INCLUDES THE CITIES OF...ANDERSON...AURORA... BAXTER SPRINGS...CARTHAGE...CASSVILLE...COLUMBUS...GALENA... JOPLIN...KIMBERLING CITY...MONETT...MOUNT VERNON... NEOSHO AND PINEVILLE.
Local storm report, May 9, 5:11 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM HAIL 8 S COLUMBUS 37.05N 94.84W
05/09/2006 E1.75 INCH CHEROKEE KS TRAINED SPOTTER
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 5:08 AM CDT | Tornado Warning | SGF | Newton | 67 min |
| May 9, 5:20 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 56 min |
| May 9, 5:56 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 64 min |
| May 9, 7:22 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 38 min |
| May 9, 7:26 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence | 6 hr |
| May 9, 8:43 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 28 min |
| May 9, 8:45 AM CDT | Flash Flood Warning | SGF | Douglas | 6 hr |
| May 9, 3:07 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Christian, Dade, Dallas, Dent and 19 more | 25 hr |
| May 9, 4:30 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 60 min |
| May 9, 5:19 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 56 min |
| May 9, 5:36 PM CDT | Flash Flood Warning | SGF | Douglas | 6 hr |
| May 9, 6:11 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 49 min |
| May 9, 6:15 PM CDT | Flash Flood Warning | SGF | Ozark | 5 hr |
| May 9, 6:15 PM CDT | Flash Flood Warning | SGF | Ozark | 17 hr |
| May 9, 6:34 PM CDT | Tornado Warning | SGF | Ozark | 41 min |
| May 9, 6:43 PM CDT | Tornado Warning | SGF | Howell | 47 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.